Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2001, 1:56 PM MDT for Colfax County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 1:56 PM MDT (19:56 UTC)
- Expired
- Jun 20, 2001, 3:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 214 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WUUS55 KABQ 201957 SVRABQ NMC007-202100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 156 PM MDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 300 PM MDT * AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF CIMARRON...OR ABOUT 19 MILES NORTHWEST OF SPRINGER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTH OF MAXWELL ALONG INTERSTATE 25 AT 250 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3662 10494 3649 10494 3647 10455 3676 10447
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:45 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Jun 20, 3:45 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 AM MDT WED JUN 20 2001 CLUSTER OF THUNDERSTORMS PERSISTING NORTHEAST CORNER (ALTHOUGH WEAKENING) NEAR OR JUST NORTH OF THE STALLED FRONTAL BOUNDARY. MODELS INDICATE FRONTAL ZONE RETREATING NORTHWARD DURING THE DAY, BUT POOL OF RAIN COOLED AIR MAY KEEP IT FARTHER SOUTH ACROSS THE NORTHEAST PLAINS A BIT LONGER THAN ADVERTISED IN MODEL OUTPUT. SIMILAR TO TUESDAY, AXIS OF GREATEST INSTABILITY (CAPE, LI, ETC.) EXTENDS FROM SOUTHWEST TO NORTHEAST. WITHIN THIS REGION WILL KEEP POPS MOSTLY IN THE 20 RANGE WITH SOME 30S NORTHEAST. THE NORTHWEST AND SOUTHEAST THIRDS STILL LOOKING DRY. PATTERN IS SHAPING UP TO BE AN ACTIVE ONE THROUGH THE REMAINDER OF THE WORK WEEK. NWLY FLOW TO INCREASE OVER LARGE PART OF THE AREA TONIGHT INTO THURSDAY AS AN UPPER TROUGH SWEEPS THROUGH THE CENTRAL/NORTHERN PLAINS STATES. A REINFORCING COOL SURGE, AIDED BY MCS OUTFLOW, INTO THE NORTHEAST TONIGHT AND THROUGH REMAINDER OF THE EAST PLAINS BY THU AM. MODELS STILL IN GOOD AGREEMENT WITH DEVELOPMENT AND EVENTUAL TRACK OF MCS FROM SOUTHEAST COLORADO SEWD ACROSS OK/NRN TX PANHANDLES TONIGHT...MAY JUST CLIP THE NORTHEAST. OF COURSE THIS DEPENDS ON WHERE THE FRONTAL BOUNDARY ENDS UP LATER TODAY. THE DEVELOPING EASTERLY LOW LEVEL FLOW WILL SPREAD HIGHER DEW POINT AIR WESTWARD THU AND MORESO ON FRI. THUS, FRI MAY BE AS OR MORE ACTIVE ACROSS THE CENTRAL AND WEST AS COMPARED TO THU. BOTTOM LINE...NOT MUCH CHANGE TO GOING FORECAST OTHER THAN TO BEEF UP FRIDAY TSTM FCST. KJ ABQ BB 093/063 088/062 088 41112 SAF BB 089/055 083/053 083 41112 TCC BE 089/062 076/057 082 41232 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:54 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 51 min |
| Jun 20, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 63 min |
| Jun 20, 5:05 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.